It is possible to become allergic to a med after being on it for a long time.
One of the types of allergic itching that I get it the twinkling light effect (that's what I call it). A sharp itch in one place, then another, high low, back and forth, head, crotch, face, leg, whatever!
Just itching flashing on and off everywhere.
That is an allergic itching for me, triggered by codeine, hydrocodone, and lamictal.
Other drugs have given me intense facial itching and swelling of my lips and eyes.
Yet another gave me flu like symptoms, and a rash that itched (sulfa).
If it is an allergy, taking Benedryl (or a non sleepy antihistamine) might help, but an allergy should be addressed since it is still there when you repress the symptoms.
I also found that I had itching all over the last time I was in the sun. Not the intense 'twinkling' but just itch itch itch.
I a becoming sun sensitive, quickly as my PN and autonomic neuropathy progress.
Keep us posted please.